Alert archive / Florida / Tornado Warnings in 1997
Tornado Warning 26, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Aug 30, 1997, 5:12 PM EDT for Duval County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 1997, 5:12 PM EDT (21:12 UTC)
- Expired
- Aug 30, 1997, 5:45 PM EDT
- In force
- 33 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 17 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1374 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAX 302115 RRA TORJAX FLC031-302145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 512 PM EDT SAT AUG 30 1997 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A TORNADO WARNING EFFECTIVE UNTIL 545 PM EDT FOR PERSONS IN THE FOLLOWING LOCATIONS... IN NORTH FLORIDA ...SOUTHERN DUVAL COUNTY AND THE ADJOINING COASTAL WATERS. NATIONAL WEATHER SERVICE DOPPLER RADAAR INDICATED A TORNADO INTO SOUTHERN DUVAL COUNTY NEAR THE MANDARIN AREA. THIS STORM IS HEADED TOWARDS JULINGTON CREEK. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL :INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. K. KUYPER
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Aug 30, 2:48 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 30, 2:48 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 245 PM EDT SAT AUG 30 1997 SFC ANALYSIS SHOWING WEAK LO WEST OF SAV MVG SW. TSMS RAPIDLY ERUPTING IN N FL WHERE MOISTURE IS HIGHEST. CAP ALMOST BROKEN AND EXPECT SCT TSRA TO CONTINUE TO ERUPT INTO EARLY EVE. MODELS INDICATE UPPER LVL DIFFLUENCE IN EXTREME NE FL INTO SE GA WHICH WILL ENHANCE STMS LATE THIS AFT AND EARLY EVE. ACTVY SHOULD START TO DIMINISH AFT 00Z. ON SUN...WEAK SFC LbO MOVES INTO NORTH GULF. SYNOPTIC FLOW BECOMES MORE SE LATE IN DAY THRU MON. PRELIM SSI BB 075/088 075/087 08232 JAX BB 074/093 073/090 08232 GNV BB 072/092 072/090 08232 PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:14 PM EDT | Severe Thunderstorm Warning | JAX | Columbia, Suwannee | 46 min |
| Aug 30, 3:49 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 56 min |
| Aug 30, 4:01 PM EDT | Severe Thunderstorm Warning | JAX | Gilchrist | 59 min |
| Aug 30, 4:42 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 63 min |
| Aug 30, 4:54 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 66 min |
| Aug 30, 5:04 PM EDT | Severe Thunderstorm Warning | JAX | Baker | 56 min |
Nearby
Tornado Warnings in Florida, 1997Every tornado warning in 1997Tornadoes in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.